Itchy

Hi everyone I have not been on here for a while and this is partly because I have been feeling so great latley. My thyroxine was upped to a 100 about 3 mths ago and my life has changed so much. I have been applying for jobs and going on interviews. Which is big for me as I have battled with anxiety.

Well the reason I am writing this post is because my legs are very itchy and I don't know why. It's really a symptom I have. Experienced before. Can anyone shed any light on this x

36 Replies

oldestnewest
  • Happy-go-Lucky, good to hear things are so much better after the dose increase. Have you changed Levothyroxine brand, moisturiser, shower gel, washing detergent?

  • Hi clutter. Yeah the box is different. It feels like my levels have dipped a bit as getting the anxiety and feeling very cold. I just enjoy the days that feel good and try my best to deal with bad days. How you been feeling? X

  • Happy-go-lucky, Tell the pharmacist you are having an allergic reaction and would like the brand you previously had dispensed in future. In the meantime, take an antihistamine an hour before your Levothyroxine and the itchyness may stop.

    I'm doing okay, thanks :)

  • I've been itching all over for a few months now and have no idea what's causing it. At first I thought it was a change in brands of thyroxine but tried different ones and it would stop for a little then start again. I've tried T3 but it's carried on. I've tried stopping all medication ( apart from antihistamines) but it's still itching, to a lesser degree but still there. I've restarted meds now and just T3 in hope that it will eventually stop but it's horrible. Clemmie

  • I read recently that too much B12 can lead to itching.

  • That's an interesting one. I bought a new bottle of B12 which was a different make from the previous one and experienced very slight itchiness - not enough to remark on but I never thought more about it 'till your post.

    Also, just reading all this is making me itch!

  • Google B12 side effects and you get various sites referring to the different forms of B12.

    I came across Everyday Health site referring to methylcobalamin which is supposedly the easiest form to absorb. Itching is listed.

  • I know thinking about it makes it work. I just got some cream which is easing it a little.

  • I was getting the itch so bad, the docs were messing with my meds, so I just stopped everything, which made me feel like dog sick, then restarted my NDT titration like the protol says. The itching stopped. Then I got a cold and because I wasn't getting enough thyroid meds for my body my voice went, started choking then got a cold all at the same time. I am at one and one half pill, but I now I need more but ya just have to wait. I think I would be fine if I didn't have cold/flu. The itching went, I just think I needed a reboot and not listen to the doctors. I know what itch you mean it drives you crazy. . Good advice I guess go to the doctor but for me all their advice has been topical. I do use double based emoliant, you can get it on prescription Now that helps, they have it for the bath too. Good luck girl X x

  • I have pernicious anemia and have injections every 3 mths and it's not enough to be honest. I appreciate your reply x

  • I have to take antihistamines all the time because of itching absolutely everywhere! It's awful and so embarrassing. Thought it was a food allergy but you guys are making me think twice.

  • Yes, I've been taking antihistamines for years and the itch has been fine but this last few months has been unbearable some days. Clemmie

  • I don't think stopping all medication would be wise. As it can effect your heart. Unless your doctor said it was ok to do so. X

  • Maybe be just the ones for your thyroid, just one day.

  • Barrister I have problems with itching but my skin is extra dry and I have been told dry itchy skin is just one of my symptoms of hypothyroidism. I use an extra moisturizer cream it does help

  • Hi Use lots of moisturizer as often dry skin. It can be eczema as i have this with mine and it started with my legs.

    Jackie

  • Fillers in cheap or generic brands of thyroxine can cause skin & Bp reactions .Stick to oroxine.I had an awful reaction to eustroxsig & I know a lady who had a severe skin reaction to it as well.

  • When I first started on Levo. 3 years ago I developed an allergic itching after eating crab. I went to the dr. and they gave me Cetirizine anti-histamine and it stopped. I tried crab again last week when I was on holiday and it started up again so I popped into Boots and bought some BecoAllergy which contains Cetirizine and I was OK after one tablet so I am obviously affected by crab for some reason - could perhaps be iodine although I eat a lot of fish. I think that since becoming hypo. I have become more susceptible to allergic reactions. I have an irritable bladder which I am able to control with diet and I have become more allergic to meds. etc. Hope you find out what is happening. What brand of Levo. are you taking? I cannot tolerate MercyPharma and have sent in a yellow card. Good Luck, Jax

  • That's v interesting as I had the same thing with crab after being on Levo. I too have irritable bladder which I control by diet (urologist private was amazed when I mentioned link between food and bladder trouble). Have found my intolerance to mess and chemicals in food too, have got much worse. Can't eat anything processed. also can't tolerate Mercury - only one which agrees with me is Wockhardt 25mcgs as there's no cr** fillers in them .

    Will def try your Cetirizine though

    andrea

  • Very interested in your reply that diet can help with bladder probs. Would you be kind enough to tell me what diet you follow to help? - Thanks

  • Yes happy to. I started by following the diet for Interstitial cystitis (IC) although I don't actually have IC .Now I am more relaxed about it but have to avoid acidic foods and drinks, spicy. hot foods, chemicals in food. otherwise my urinary frequency starts up again.

    also if I am overmedicated on thyroxine my bladder becomes irritated. I have found that Buscopan helps when 'under attack'!

    if you want more detailed info let me know

    Andrea

  • Hi Andrea, thanks for info. Lots of advice on diet for ic but like you don't think that's my prob. Think I have oab and have tried med. prescribed by doc, found the side effects worse than oab but I persevered for about 10 months then called it a day! Any additional info. gratefully received. Reply by PM if you would. Much thanks

    Chris.

  • Thanks jax I have IBS also. I know the symptoms now and take tablets for the cramps. I take citrizine of a night and it does help .

  • I have had itchy legs for long long time, not as bad on NDT as when on Thyroxine but still there. I can make my leg bleed without even realising it! Using moisturiser does help though.

  • my husband has underactive thyroid he takes 175mg thyroxine a day... He also suffers from itching to his legs and also a type of sorisis.. he also has what he calls fevers at least once/twice a year.. burns up shivers, feels really unwell for 24 hours then hes fine

    but he was diagnoses 25 years ago and he is still here to tell the tale thanks to thyroxine...xxx

  • could the itching be connected to a raised red blood count?

  • I've read that people experience itching as a result of a gluten allergy intolerance. Are you gluten free?

  • I have never been tested for it but was tested for caeliac and was negative

  • I broke out into acne n pimples on my face which look like an allergic reaction to something... I realised it was only after I started eltroxin . I also sometimes get palpitations n break out in cold sweats especially at night.

  • my body is alw ays itchy at night in bed must scratch till it marks my skin in my sleep my skin is really dry now and I use creams and body lotions all the time I have been on levo thyroxine for about 15 years 150 mg I just put it down to a part of the things that's happened weight gain thinning hair and dry skin

  • I have suffered periodically with itchy legs at night for several years now . Its usually on the shins .I often scratch them till they bleed they are so itchy.

    I thought that it could be to do with a reduced blood supply to my legs at night as I also have high blood pressure . The other reason I have considered is, something to do with my blood sugar levels . I'd never considered that it could be a reaction to the Levo. I'll mention it to my Endo when I go in December

    My Chemist buys online at the cheapest suppliers so I might pay more attention to the Levo supply next time I get itchy.

  • I have been experiencing the exact same thing as you lately, although not with thyroxine, but with a natural desiccated drug (Erfa Thyroid)...although my whole body tends to ache at times, my legs are the worst problem...so I have been considering an allergic reaction lately. It's really annoying, isn't it:-(?

  • If you have autoimmune disease, like hashi's, you get rashes, itchy, dry skin, oily skin, acne..everything. Food sensitivities cause autoimmune disease and itching too.

  • Not been tested for that either but have got pernicious anemia I am on 3 monthly injections. Just having the low thyriod is enough and now deal with b12 symtoms as well. Oh well take the rough with the smooth.

  • it would be good to know if you have hashi's, but you already have one autoimmune disease. I would look into diet, which is common to all autoimmune issues and food sensitivities. That's what i am doing. This all is just too much to bear sometimes!

  • Had same itchy legs, awful. Better since gone gluten free and also put a bit of baby oil in my bath twice a week. Skin still a little dry but not itchy

You may also like...